question-icon

What causes light red and pink coloured urine after taking Ipill?

default
Posted on Wed, 5 Mar 2014
Question: Hey, I had unprotected sex with my girlfriend 5 days back, I gave her an iPill(emergency contraceptive pill) within 48 hours, She just called me right now and said that her urine was light red and pinkish in color today morning(after 5 days of taking an iPill), Could you please help on this and tell me what's wrong? Is she pregnant? Is this a side effect of iPill? Or anything you know of? I'm really worried, your reply would be appreciated.
doctor
Answered by Dr. S Patra (1 hour later)
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for writing us. Followings are my comments: 1) Taking I-Pill within 48 hrs of unprotected sex gives more than 85% protection against unwanted pregnancy. 2) After 5 days, she gets withdrawal bleeding and light red or pinkish urine due to effect of the I-Pill. It is quite normal phenomena and most women get this type of bleeding. However, next period will be delayed more than 1 to 2 weeks from due date. Maintain genital hygiene properly and drink plenty of fluids. 3) It is too early for pregnancy test and she needs to wait for upcoming period. If her next period is delayed more than one week, she must undergo one home pregnancy test to clear doubt about pregnancy and NOT before that. Hope, it helps for your information. Kindly, close the discussion if you don't have any other query. Wish your good health and practice safe sex. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra (11 minutes later)
Hey, Thanks for your reply, I am pretty sure now that she won't get pregnant, I'll get her to drink loads of fluids and I have another thing that I wanted to ask you about, If I am willing to have unprotected sex what are the alternatives of iPill? I am totally aware that iPill shouldn't be used as an alternative of condom, This was the first time I used it, But is there any safe alternative to it? Where you can have sex without condom and she still doesn't get pregnant? I have even read that If we have sex and ejaculate the semen outside, The girl doesn't get pregnant? Could you please explain this to me briefly? Thanks,
doctor
Answered by Dr. S Patra (1 hour later)
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for follow up queries. 1) I-Pill is an emergency contraceptive pill and used for emergency purpose. It shouldn't be taken regularly as it causes irregular bleeding and late period. 2) She can use regular contraceptive pill (like FEMILON etc) from D1 of cycle for continuous 21 days with 7 days gap to get regular period. It will give more than 99.9% protection against unwanted pregnancy after 1-month used. During this time, you must use CONDOM as back up method to avoid pregnancy. After that, you can sex without condom. 3) Withdrawal method (do sex and ejaculate outside) has high failure rate 15 to 27% and it is NOT safe method for unprotected sex. Hope, I have answered your queries. Kindly, close the discussion. All the best and good luck. Regards, Dr Soumen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes light red and pink coloured urine after taking Ipill?

Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for writing us. Followings are my comments: 1) Taking I-Pill within 48 hrs of unprotected sex gives more than 85% protection against unwanted pregnancy. 2) After 5 days, she gets withdrawal bleeding and light red or pinkish urine due to effect of the I-Pill. It is quite normal phenomena and most women get this type of bleeding. However, next period will be delayed more than 1 to 2 weeks from due date. Maintain genital hygiene properly and drink plenty of fluids. 3) It is too early for pregnancy test and she needs to wait for upcoming period. If her next period is delayed more than one week, she must undergo one home pregnancy test to clear doubt about pregnancy and NOT before that. Hope, it helps for your information. Kindly, close the discussion if you don't have any other query. Wish your good health and practice safe sex. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW